Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

May 11, 2021Walton County, Florida

NWS Tallahassee, FL issued this special weather statement at May 11, 2021, 3:18 PM CDT for Walton County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 3:18 PM CDT (20:18 UTC)
Expired
May 11, 2021, 4:00 PM CDT
In force
42 min
Issued by
NWS Tallahassee, FL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 16 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

178 
WWUS82 KTAE 112018
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
318 PM CDT Tue May 11 2021
 
FLZ008>010-108-112100-
Central Walton FL-Holmes FL-South Walton FL-Washington FL-
318 PM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALTON...
SOUTHWESTERN HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 400 PM
CDT...

At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of De Funiak Springs to 14 miles
northwest of Vernon. Movement was southeast at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Live Oak, Freeport,
Ponce De Leon, Westville, Ebro, Hinsons Crossroads, Red Bay, Douglass
Crossroad, Rock Hill, Bruce, Red Head, Eucheeanna, Holmes Valley,
Millers Ferry, Knox Hill and Bunker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3071 8613 3071 8604 3074 8604 3080 8589
      3055 8565 3039 8600 3038 8612 3039 8610
      3040 8612 3042 8612 3042 8614 3043 8612
      3043 8615 3045 8616 3047 8613 3048 8614
      3047 8615 3067 8622
TIME...MOT...LOC 2018Z 332DEG 15KT 3063 8610 3070 8592 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 11, 12:40 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 11, 12:40 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
140 PM EDT Tue May 11 2021

.AVIATION...
[Through 18Z Wednesday]
Scattered storms will impact KTLH and KVLD early this afternoon
before shifting to the western terminals later in the afternoon
into the evening. Activity should diminish overnight. However, IFR
cigs are expected at all terminals. Additional showers and a few
thunderstorms are expected again on Wednesday spreading from west
to east beginning in the morning hours.

&&

.PREV DISCUSSION [1020 AM EDT]...

.NEAR TERM [Through Tonight]...

A very similar pattern to yesterday across the upper levels, with
small vorticity maxima propagating along a predominantly Zonal flow
pattern across the southeast today.  This will aid in thunderstorm
development across the region towards the late afternoon and early
evening hours.  Overall placement of thunderstorm activity at this
time generally seems to be across SE Alabama and SW Georgia, with a
southern extent along the Florida border possible earlier in the
afternoon where instability will be greatest due to low 70 dewpoints
across the Florida Panhandle and Big Bend.  Instability across the
region today will generally run around 1500-2000 J/Kg of SBCAPE,
which this coupled with around 30 knots of deep layer shear is a
sufficient enough environment to aid in the possibility of some
storms to be able to produce severe wind gusts as well as hail up to
quarter size.  Overall expect temperatures to climb into the upper
80s and lows dropping into the upper 60s across much of the
region.

.SHORT TERM [Wednesday Through Thursday]...

Frontal position to start this period will be draped from the
western FL panhandle ENE into south central GA. The front will sag
south off the coast and into the Gulf waters by Wednesday evening
then continuing south through the middle portions of the FL
peninsula Thursday. Scattered showers and thunderstorms will
develop through the day Wednesday into Wednesday night then rain
chances decrease from west to east beginning Thursday afternoon.
Instability Wednesday south of Dothan to Albany will be 1000-1500
J/kg in the afternoon hours at peak heating and shear is around 30
knots so some loose organization of storms could occur. If so,
isolated strong to perhaps damaging wind gusts could occur; thus
SPC has us in a marginal risk for Wednesday in the aforementioned
areas. Daytime highs Wednesday will be in the upper 70s to mid 80s
with cooler highs for Thursday in the upper 60s to low 70s.

.LONG TERM [Thursday Night Through Tuesday]...

Fairly dry forecast once the cold front departs Thursday with high
pressure building in at the surface despite troughing along the
eastern seaboard into Saturday. An upstream mid level ridge axis
will swing by Sunday followed by troughing Monday and Tuesday. A
rather long fetch of moisture will advect from the Caribbean and
Gulf of Mexico ahead of the next low pressure system early next
week so a return of rain chances will occur during this time
frame. Highs will warm through the period with readings around 80
Friday to mid/upper 80s early next week.

.MARINE...

Outside of possible showers and thunderstorms, winds and seas
will remain below headline levels through the middle of the week,
as a front remains stalled near the waters. The front will sag
southward by Thursday, with high pressure building in from the
north. This may allow for offshore winds to approach exercise
caution levels from Thursday through Saturday.

.FIRE WEATHER...

Another day with the chance of showers and thunderstorms towards
later in the evening is expected today.  With the increased moisture
and chance for rain across the region today, there are no fire weather
concerns at this time.

.HYDROLOGY...

Cold front will sag into the area today and Wednesday then off the
Gulf coast Wednesday night. Good chances of rain will occur
through Thursday then end from west to east Thursday afternoon.
Generally 1-2 inches of rainfall will occur; the heavier side of
those amounts will fall through SE AL and SW GA. Some isolated
higher amounts could also occur if training of storms set up near
the front. Beyond Thursday, a dry forecast is in store into the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   68  85  60  71  56 /  30  60  50  50  10
Panama City   70  81  62  73  58 /  50  50  40  40  10
Dothan        66  78  55  66  54 /  80  70  50  40  10
Albany        68  79  54  65  54 /  70  70  50  40  10
Valdosta      68  84  57  68  55 /  30  70  50  50  10
Cross City    68  88  64  76  59 /  10  30  30  40  10
Apalachicola  70  81  64  73  60 /  10  30  30  40  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Camp
MARINE...Scholl
FIRE WEATHER...Bunker
HYDROLOGY...Scholl

In the hours before

Special weather statement, May 11, 3:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
318 PM CDT Tue May 11 2021

FLZ008>010-108-112100-
Central Walton FL-Holmes FL-South Walton FL-Washington FL-
318 PM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALTON...
SOUTHWESTERN HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 400 PM
CDT...

At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of De Funiak Springs to 14 miles
northwest of Vernon. Movement was southeast at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Live Oak, Freeport,
Ponce De Leon, Westville, Ebro, Hinsons Crossroads, Red Bay, Douglass
Crossroad, Rock Hill, Bruce, Red Head, Eucheeanna, Holmes Valley,
Millers Ferry, Knox Hill and Bunker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3071 8613 3071 8604 3074 8604 3080 8589
      3055 8565 3039 8600 3038 8612 3039 8610
      3040 8612 3042 8612 3042 8614 3043 8612
      3043 8615 3045 8616 3047 8613 3048 8614
      3047 8615 3067 8622
TIME...MOT...LOC 2018Z 332DEG 15KT 3063 8610 3070 8592

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:53 PM CDTSpecial Weather StatementTAEHolmes, Walton67 min
May 11, 4:06 PM CDTSpecial Weather StatementTAEWashington39 min
May 11, 4:15 PM CDTSpecial Weather StatementTAEWashington45 min
May 11, 4:18 PM CDTSpecial Marine WarningTAE117 min
May 11, 4:46 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington61 min
May 11, 5:34 PM CDTAreal Flood AdvisoryTAEJackson116 min
May 11, 5:55 PM CDTSpecial Weather StatementTAESeminole50 min
May 11, 6:19 PM CDTAreal Flood AdvisoryTAEDecatur3 hr
May 11, 6:43 PM CDTSpecial Weather StatementTAEDecatur, Grady32 min
May 11, 6:45 PM CDTFlash Flood WarningTAEDecatur3 hr
May 11, 4:01 PM CDTSpecial Weather StatementTAECoffee, Geneva44 min
May 11, 4:59 PM CDTSpecial Weather StatementTAEHenry46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.